Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 4, NWS Tulsa, OK

February 21, 2018Adair County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 21, 2018, 12:57 AM CST for Adair County, Delaware County, Oklahoma. It took effect at Feb 21, 2018, 11:44 AM CST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2018, 12:57 AM CST (06:57 UTC)
In effect from
Feb 21, 2018, 11:44 AM CST
Expired
Feb 22, 2018, 9:13 AM CST
In force
21 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Adair County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 12.22 ft at Feb 21, 2018, 3:00 PM CST.

actionminormoderate5101502/2102/2202/23
Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

433 
WGUS44 KTSA 210657
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1257 AM CST Wed Feb 21 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
OKC001-041-211458-
/O.NEW.KTSA.FL.W.0004.180221T2037Z-180222T1513Z/
/WTTO2.1.ER.180221T2037Z.180222T0000Z.180222T0913Z.NO/
1257 AM CST Wed Feb 21 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Watts
* from this afternoon to Thursday morning, or until the warning is 
  cancelled.
* At 12:00 AM Wednesday, the stage was  4.63 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage this afternoon and continue to rise to near 13.9 feet 
  by this evening. The river is expected to fall below flood stage 
  early Thursday morning.
* Impact...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to near Fidler's Bend. Extreme turbulence makes the river 
  unsafe for floating.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$
3 follow-up statements
354 
WGUS84 KTSA 211248
FLSTSA
Flood Statement
National Weather Service Tulsa OK
648 AM CST Wed Feb 21 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-041-212048-
/O.EXT.KTSA.FL.W.0004.180221T1744Z-180222T1551Z/
/WTTO2.1.ER.180221T1744Z.180222T0000Z.180222T0951Z.NO/
648 AM CST Wed Feb 21 2018

...Flood Warning extended until Thursday morning...
The Flood Warning continues for
  The Illinois River near Watts.
* from this morning to Thursday morning, or until the warning is 
  cancelled.
* At  6:00 AM Wednesday, the stage was  8.69 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage late this morning and continue to rise to near 14.5 
  feet by this evening. The river is expected to fall below flood 
  stage early Thursday morning.
* Impact...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to near Fidler's Bend. Extreme turbulence makes the river 
  unsafe for floating.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

OKC021-212048-
/O.EXT.KTSA.FL.W.0003.180222T0543Z-180223T1704Z/
/TALO2.1.ER.180222T0543Z.180222T1800Z.180223T1104Z.NO/
648 AM CST Wed Feb 21 2018

...Flood Warning extended until Friday morning...
The Flood Warning continues for
  The Illinois River near Tahlequah.
* from this evening to Friday morning, or until the warning is 
  cancelled.
* At  6:30 AM Wednesday, the stage was  6.89 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage tonight and continue to rise to near 13.3 feet by
  early Thursday afternoon. The river is expected to fall below flood
  stage early Friday morning.
* Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Access roads east of the Combs Bridge
  near Eagles Bluff may be threatened. Extreme turbulence makes the 
  river too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
159 
WGUS84 KTSA 211902
FLSTSA
Flood Statement
National Weather Service Tulsa OK
102 PM CST Wed Feb 21 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-041-220301-
/O.CON.KTSA.FL.W.0004.000000T0000Z-180222T1551Z/
/WTTO2.1.ER.180221T2035Z.180222T0000Z.180222T0951Z.NO/
102 PM CST Wed Feb 21 2018

The Flood Warning continues for
  The Illinois River near Watts.
* until Thursday morning, or until the warning is cancelled.
* At 12:00 PM Wednesday, the stage was 11.86 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage this afternoon and continue to rise to near 14.5 feet 
  by this evening. The river is expected to fall below flood stage 
  early Thursday morning.
* Impact...At 15.0 feet, minor flooding occurs from the Arkansas 
  border to near Fidler's Bend. Permanent campgrounds are affected. 
  Extreme turbulence makes the river unsafe for floating.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

OKC021-220301-
/O.CON.KTSA.FL.W.0003.180222T0543Z-180223T1704Z/
/TALO2.1.ER.180222T0543Z.180222T1800Z.180223T1104Z.NO/
102 PM CST Wed Feb 21 2018

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from this evening to Friday morning, or until the warning is 
  cancelled.
* At 12:30 PM Wednesday, the stage was  7.98 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage tonight and continue to rise to near 13.3 feet by
  early Thursday afternoon. The river is expected to fall below flood
  stage early Friday morning.
* Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Access roads east of the Combs Bridge
  near Eagles Bluff may be threatened. Extreme turbulence makes the 
  river too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
178 
WGUS84 KTSA 220048
FLSTSA
Flood Statement
National Weather Service Tulsa OK
648 PM CST Wed Feb 21 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
OKC001-041-220118-
/O.CAN.KTSA.FL.W.0004.000000T0000Z-180222T1551Z/
/WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
648 PM CST Wed Feb 21 2018

The Flood Warning is cancelled for
  The Illinois River near Watts.
* At  6:00 PM Wednesday, the stage was 10.90 feet.
* Flood stage is 13.0 feet.
* Forecast...The Illinois River near Watts crested below flood stage 
  at 12.2 feet. The river will remain below flood stage.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 20, 11:49 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 20, 11:49 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1149 PM CST Tue Feb 20 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Conditions will improve to VFR at the northeast Oklahoma sites
overnight through Wednesday morning, while MVFR to IFR conditions
will prevail elsewhere. Rain and freezing rain will be ending over
the next few hours at the southeast Oklahoma and northwest
Arkansas sites. MVFR and eventually IFR conditions will return
Wednesday afternoon and evening as rain, freezing rain, and sleet
once again overspreads the area.

&&

.PREV DISCUSSION... /Issued 950 PM CST Tue Feb 20 2018/

..UPDATE...

DISCUSSION...
The surface freezing line now extends from Jay to Eufaula, just
north of McAlester. Precipitation has come to an end across far
northeast Oklahoma, and we have allowed the winter weather
advisory expire at 9pm as scheduled for those counties in NE
Oklahoma. The advisory remains in effect for northwest Arkansas
overnight. Temperatures in Benton and Washington counties in NW
Arkansas are in the mid 30s and will drop below freezing by or
just after midnight, per hourly trends. It's still raining as far
south as McAlester, but this will change over for some light
freezing rain before rain moves east and south.

Observed soundings from OUN/SGF show pretty classic freezing rain
soundings, and the lowest levels at least off the SGF sounding
don't support sleet, so the main precip type should stay freezing
rain overnight.

There is potential for more freezing rain, possibly with some
sleet, for Wednesday into Wednesday night. This may require more
winter weather headlines. Flooding remains a concern as well, with
many areas in southeast Oklahoma picking up 2-3" of rain today
with locally higher amounts.

Updated products already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 6 AM CST Wednesday for OKZ049-053-068>076.

     Winter Weather Advisory until 6 AM CST Wednesday for OKZ068>071-
     073.

AR...Flood Watch until 6 AM CST Wednesday for ARZ001-002-010-011-019-
     020-029.

     Winter Weather Advisory until 6 AM CST Wednesday for ARZ001-002-
     010-011.

&&

AVIATION.....05
Hazardous weather outlook, Feb 20, 5:18 PM CST, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 PM CST Tue Feb 20 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 PM CST Tue Feb 20 2018

...Winter Weather Advisory tonight into early Wednesday morning...

...Flood Watch in effect through tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.

THUNDERSTORM.
	RISK...Limited.
	AREA...Far eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Freezing line now extends from Joplin to Vinita to Tulsa to
Okemah, with freezing rain ongoing north of this line.
Precipitation will come to an end by mid evening across far
northeast Oklahoma, with freezing rain spreading into northwest
Arkansas by early evening. Total ice accumulations will be around
a tenth of an inch or less.

There will also be a risk for flooding as well tonight,
especially across southeast Oklahoma. The main area for
thunderstorms will be across far southeast Oklahoma, with
isolated storms possible into western Arkansas this evening.

The ice impacts are expected to be minimal for the most part, but
there will be glazing on elevated surfaces and trees.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation is not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Winter Weather Potential.
THURSDAY and FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...No Hazards.

EXTENDED DISCUSSION...
Additional rounds of widespread shower and thunderstorm activity
are expected throughout the week. Additional light ice
accumulation will be possible mainly across northeast Oklahoma
Wednesday and Wednesday night as temperatures remain near or
below freezing.

weather.gov/tulsa contains additional information.

CORFIDI

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:38 AM CSTRiver Flood WarningTSAPushmataha34 hr
Feb 21, 1:41 AM CSTAreal Flood AdvisoryTSAChoctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more3 hr
Feb 21, 4:06 AM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more35 hr
Feb 21, 5:39 AM CSTRiver Flood AdvisoryTSASequoyah20 hr
Feb 21, 12:07 PM CSTRiver Flood WarningTSALeFlore7 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.